MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90182
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that 4 pass was performed using the subject device retriever and aspiration catheter for cardio embolic developed on the left m2.Pre procedure, the patient neurological assessment showed a thrombolysis in cerebral infarction (tici) of 1 and mrs (modified rankin score) of 4.The procedure was completed with tici of 2b and mrs of 6.Approximately one day post procedure, the patient ct (computed tomography) scan and mri (magnetic resonance imaging) showed the cerebral hemorrhage (ph-2), symptomatic intracranial hemorrhage and sah (subarachnoid hemorrhage).It is unknown if the hemorrhage was treated.It was reported that the patient passed away fourteen days post procedure and the cause of the death is unknown.No other information was provided.
 
Event or Problem Description
It was reported that 4 pass was performed using the subject device retriever and aspiration catheter for cardio embolic developed on the left m2.Pre procedure, the patient neurological assessment showed a thrombolysis in cerebral infarction (tici) of 1 and mrs (modified rankin score) of 4.The procedure was completed with tici of 2b and mrs of 6.Approximately one day post procedure, the patient ct (computed tomography) scan and mri (magnetic resonance imaging) showed the cerebral hemorrhage (ph-2), symptomatic intracranial hemorrhage and sah (subarachnoid hemorrhage).It is unknown if the hemorrhage was treated.It was reported that the patient passed away fourteen days post procedure and the cause of the death is unknown.No other information was provided.Update information: received additional information on 10-nov-2020 indicated that the patient death was caused by the patient¿s preexisting condition.
 
Additional Manufacturer Narrative
Section b2 outcomes attributed to ae: updated.Section b5 executive summary - updated.Section h1 type of reportable event: updated.Section f10 health impact code grid : corrected - death has been removed.Although the dhr (device history record ) could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicates the cause of death and hemorrhage was due to the patient¿s preexisting condition.The reported 'patient intracranial hemorrhage' is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.

Brand Name
TREVO XP PROVUE 4MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10771749
Report Number3012931345-2020-00178
Device Sequence Number4141248
Product Code NRY
UDI-Device Identifier00815742001822
UDI-Public00815742001822
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90182
Device Catalogue Number90182
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRATION CAT 6 (STRYKER).; ASPIRATION CAT 6 (STRYKER)
Outcome Attributed to Adverse Event Death; Other;